Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread Hair loss
Dec 10, 2006

I was on Epivir/Viread and Sustiva for two years and was experiencing significant hair loss. My doctor decided (unrelated to the hair loss, of course) that I should take a drug holiday. (I was treated during the acute phase.) During the drug holiday I used Rogaine and all of my hair grew back (in about a month). I've been back on the same combo therapy for about three months (after only three months off) and the hair loss has gotten much worse. I'm thinking of switching meds. Will my hair naturally grow back or was the originally hair growth related to the Rogaine?

Response from Dr. Henry

I have had some patients experience aggravating hair loss with 3TC and less so with tenofovir. It can be tough to pin down the culprit drug when used with many other drugs (if indeed one of the drugs in the main factor). Sometimes a careful review of what other drug options make sense for you and a systematic switch strategy is necessary to fully understand and address problems like you are having. KH



Previous
Lipodystrophy, Sculptra and Bio Alcamid
Next
Dangers of Sun Exposure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement